Skip to main content
Article
LAPLACES METHOD FOR GAUSSIAN INTEGRALS WITH AN APPLICATION TO STATISTICAL-MECHANICS
ANNALS OF PROBABILITY
  • RS Ellis, University of Massachusetts - Amherst
  • JS ROSEN
Publication Date
1982
Abstract
For a new class of Gaussian function space integrals depending upon n ∈ {1, 2,⋯}, the exponential rate of growth or decay as n → ∞ is determined. The result is applied to the calculation of the specific free energy in a model in statistical mechanics. The physical discussion is self-contained. The paper ends by proving upper bounds on certain probabilities. These bounds will be used in a sequel to this paper, in which asymptotic expansions and limit theorems will be proved for the Gaussian integrals considered here.
Comments

The published version is located at http://www.jstor.org/stable/2243771

Pages
47-66
Citation Information
RS Ellis and JS ROSEN. "LAPLACES METHOD FOR GAUSSIAN INTEGRALS WITH AN APPLICATION TO STATISTICAL-MECHANICS" ANNALS OF PROBABILITY Vol. 10 Iss. 1 (1982)
Available at: http://works.bepress.com/richard_ellis/5/